Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 28, 2011Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2011, 5:45 PM EDT for Laurens County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:45 PM EDT (21:45 UTC)
Expired
Jun 28, 2011, 6:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:15 PM EDTTSTM WND DMGLowery, GA1 TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS82 KFFC 282145
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT TUE JUN 28 2011

GAZ097-282215-
545 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND 
LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF RENTZ...MOVING EAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY 
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE 
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3233 8309 3246 8289 3243 8270 3241 8270
      3234 8275 3231 8272 3228 8276 3227 8275
      3219 8286 3219 8290 3215 8299
TIME...MOT...LOC 2144Z 280DEG 8KT 3237 8289

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:37 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 28, 3:37 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT TUE JUN 28 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS CENTRAL
GEORGIA THIS AFTERNOON...WITH LARGER RAIN SHIELD BACK IN AL. LATEST
HI RES SHORT TERM MODELS INDICATING THAT CONVECTION SHOULD BE
FOCUSED SOUTH OF THE ATL METRO AREA...WITH ISOLATED TO SCATTERED
THUNDERSTORMS AT BEST ACROSS NORTH GEORGIA. GIVEN THAT PORTIONS OF
THE SOUTH AND CENTRAL CWA EXPERIENCED THE BEST HEATING THIS MORNING
AHEAD OF THE CLOUD SHIELD...THESE MODEL SOLUTIONS ARE
BELIEVABLE...EVEN THOUGH 16Z HAND ANALYSIS SHOWS THE FRONTAL
BOUNDARY JUST APPROACHING THE NW GA CORNER. MODELED MU CAPE RANGES
IN THE 1500-2500 J/KG ACROSS THE AREA THIS AFTERNOON AND
EVENING...AND LIFTED INDEX VALUES BELOW -4...SO STRONG TO ISOLATED
SEVERE STORMS CAN STILL BE ANTICIPATED. EXPECT FRONT TO PUSH INTO
NORTH GEORGIA THROUGH THE AFTERNOON...AND THEN STALL ACROSS THE
SOUTHERN CWA WEDNESDAY AS BACKDOOR FRONT INFLUENCES THE NORTH
GEORGIA MOUNTAINS. MODEL GUIDANCE POPS STILL SEEM A LITTLE LOW FOR
TONIGHT AND WEDNESDAY...SO HAVE GENERALLY GONE LIKELY TO
CATEGORICAL THIS AFTERNOON...THEN GOOD CHANCE TO LIKELY
TONIGHT...AND DIMINISHING IT TO SLIGHT CHANCE TO CHANCE BY
WEDNESDAY MORNING GENERALLY ACROSS CENTRAL GEORGIA.

GUIDANCE TEMPERATURES ON THE SAME PAGE...WITHIN A FEW DEGREES. HAVE
GONE WITH SLIGHTLY WARMER THAN GUIDANCE CONSENSUS ON THE LOWS AND
SLIGHTLY COOLER ON THE HIGHS GIVEN THE CLOUD COVER AND RAIN
ACTIVITY. AS DRY AIR MOVES IN BEHIND THE FRONT...THURSDAY MORNING
LOWS EXPECTED TO BE A FEW DEGREES COOLER.

31

.LONG TERM /FRIDAY THROUGH TUESDAY/...
RIDGE OF HIGH PRESSURE BUILDS OVER THE CENTRAL U.S. WEDNESDAY...AND
AXIS PUSHES EAST...ENCOMPASSING THE SOUTHEAST BY THURSDAY AFTERNOON.
THE REGION REMAINS UNDER THE INFLUENCE OF THE HIGH THROUGH THE HOLIDAY
WEEKEND...LIMITING CONVECTION TO ISOLATED...DIURNALLY DRIVEN
ACTIVITY...AND KEEPING TEMPERATURES HOT. A FEW UPPER LEVEL
DISTURBANCES MAKE THEIR WAY INTO THE TN VALLEY...INCREASING POPS
SLIGHTLY EARLY NEXT WEEK AS THE RIDGE BEGINS TO BREAK DOWN...LEAVING
THE REGION UNPROTECTED.

31

&&

.AVIATION...
18Z UPDATE...
VFR FORECAST AT ALL SITES...WITH MVFR DUE TO AFTERNOON/EVENING
TSRA AND EARLY MORNING FOG. CONVECTION EXPECTED TO INITIATE AFTER
19Z AND MOVE THROUGH METRO ATL SITES TONIGHT. CONVECTION ALONG A
BOUNDARY NEARING CSG...COULD HELP INITIATION AT MCN. CSG MAY SEE
CHANCES OF TSRA FALL AFTER THOSE STORMS MOVE THROUGH...BUT MCN
COULD SEE A LONG NIGHT OF STORMS AS CONVECTION THAT MOVES FROM THE
NORTH COULD AFFECT THEM THROUGH 03Z. WINDS EXPECTED TO STAY W-NW
AT MOST SITES...EXCEPT AHN WHICH COULD GO E-NE TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WINDS...CIGS...AND VSBYS.
MEDIUM CONFIDENCE ON PCPN AND CONVECTION TIMING.
PREFERRED CAE WRF NMM AND NAM BUFR/GFS BUFR BLEND.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  68  93 /  60  10  20  10
ATLANTA         72  90  71  91 /  50  10  10   5
BLAIRSVILLE     67  87  64  87 /  40  10  10  20
CARTERSVILLE    70  90  66  91 /  40  10  10  10
COLUMBUS        74  93  73  94 /  60  30  10  10
GAINESVILLE     72  89  69  90 /  50  10  10  10
MACON           72  93  71  94 /  60  30  20  10
ROME            71  90  66  92 /  40  10  10  10
PEACHTREE CITY  69  90  68  91 /  50  20  10   5
VIDALIA         73  92  73  94 /  50  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/10
Hazardous weather outlook, Jun 28, 5:15 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT TUE JUN 28 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT

.SYNOPSIS...
A WEAKENING COLD FRONT OVER THE TENNESSEE RIVER VALLEY WILL SINK
SOUTH INTO CENTRAL GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM SCATTERED TO ISOLATED SEVERE THUNDERSTORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 60
MPH...AND LOCALLY HEAVY RAIN. THE BEST LOCATION FOR SCATTERED SEVERE
STORMS WILL BE ACROSS NORTH GEORGIA WITH ISOLATED SEVERE STORMS
ACROSS CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
A WEAKENING COLD FRONT OVER THE TENNESSEE RIVER VALLEY WILL SINK
SOUTH INTO CENTRAL GEORGIA THROUGH TONIGHT. A FEW WEAK WAVES ALONG
THE FRONT WILL ALSO MOVE INTO THE STATE BRINGING ISOLATED TO
SCATTERED SEVERE STORMS TO THE AREA. INSTABILITY INDICES INCREASE
THIS AFTERNOON WITH CAPES EXPECTED IN THE 2000 TO 2500 RANGE
ACROSS NORTH AND CENTRAL GEORGIA. THERE IS AN UPPER LEVEL RIDGE
BUILDING INTO THE REGION FROM THE WEST...BUT IT DOES NOT LOOK LIKE
IT WILL BE STRONG ENOUGH TO INHIBIT SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED WEDNESDAY AND
THURSDAY...AND AGAIN ON MONDAY. NO HAZARDOUS WEATHER EXPECTED
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 28, 3:41 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT TUE JUN 28 2011

GAZ108-282015-
341 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WILCOX COUNTY UNTIL 415 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCHELLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE POPE CITY...SEVILLE...PITTS...ROCHELLE...OWENSBORO...
ANTIOCH CHURCH...BROWNING AND ABBEVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8361 3210 8355 3204 8330 3201 8330
      3200 8328 3199 8329 3195 8326 3195 8324
      3193 8322 3184 8325 3184 8338
TIME...MOT...LOC 1941Z 289DEG 15KT 3198 8349
Special weather statement, Jun 28, 4:30 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT TUE JUN 28 2011

GAZ086-098-112-113-282115-
430 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TREUTLEN...
TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 515 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS THE INDICATED COUNTIES. THE
STRONGEST THUNDERSTORMS WERE LOCATED NEAR SOPERTON...NEAR
HIGGSTON...AND BETWEEN SWAINSBORO AND CANOOCHEE.  THE THUNDERSTORMS
WERE DRIFTING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3254 8203 3252 8215 3236 8225 3218 8219
      3191 8223 3196 8254 3204 8261 3229 8265
      3233 8275 3251 8266 3253 8257 3258 8260
      3265 8247 3269 8250 3278 8240 3281 8242
      3284 8233 3282 8215 3266 8208 3261 8200
TIME...MOT...LOC 2029Z 278DEG 4KT 3235 8262

19
Special weather statement, Jun 28, 4:41 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE JUN 28 2011

GAZ104>106-282130-
441 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN SOUTHEAST SUMTER...CRISP AND DOOLY
COUNTIES UNTIL 530 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PINEHURST...TO DRAYTON...TO DESOTO.  THE
THUNDERSTORMS WERE DRIFTING VERY SLOWLY SOUTHEAST.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3183 8386 3185 8391 3184 8394 3185 8395
      3191 8394 3191 8411 3194 8411 3196 8408
      3223 8368 3204 8361 3181 8362 3180 8380
TIME...MOT...LOC 2039Z 011DEG 2KT 3204 8385 3193 8404

19
Special weather statement, Jun 28, 4:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE JUN 28 2011

GAZ107-109-282145-
455 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN PULASKI AND WESTERN DODGE COUNTIES
UNTIL 545 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARTFORD...MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3209 8331 3211 8336 3213 8337 3214 8341
      3225 8353 3235 8344 3227 8335 3229 8334
      3228 8333 3233 8328 3224 8312 3207 8330
TIME...MOT...LOC 2054Z 311DEG 5KT 3228 8342

19
Special weather statement, Jun 28, 5:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE JUN 28 2011

GAZ113-282145-
501 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN TOOMBS COUNTY UNTIL 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OHOOPEE...MOVING EAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3208 8220 3202 8220 3201 8221 3211 8238
      3227 8228 3224 8220 3218 8218 3215 8218
TIME...MOT...LOC 2101Z 280DEG 8KT 3215 8224

19
Special weather statement, Jun 28, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT TUE JUN 28 2011

GAZ097-282215-
545 PM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF RENTZ...MOVING EAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3233 8309 3246 8289 3243 8270 3241 8270
      3234 8275 3231 8272 3228 8276 3227 8275
      3219 8286 3219 8290 3215 8299
TIME...MOT...LOC 2144Z 280DEG 8KT 3237 8289

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:20 AM EDTSpecial Weather StatementFFCLumpkin, White25 min
Jun 28, 1:45 AM EDTSpecial Weather StatementFFCLumpkin, White30 min
Jun 28, 2:13 AM EDTSpecial Weather StatementFFCWhite47 min
Jun 28, 3:32 AM EDTSpecial Weather StatementFFCTowns28 min
Jun 28, 4:02 AM EDTSpecial Weather StatementFFCTowns28 min
Jun 28, 9:38 AM EDTSpecial Weather StatementFFCPaulding, Polk22 min
Jun 28, 12:57 PM EDTSpecial Weather StatementFFCHarris33 min
Jun 28, 1:43 PM EDTSpecial Weather StatementFFCTalbot47 min
Jun 28, 1:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 28, 2:20 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 28, 2:32 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Jun 28, 2:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion22 min
Jun 28, 3:12 PM EDTSpecial Weather StatementFFCHouston33 min
Jun 28, 3:14 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jun 28, 3:35 PM EDTSpecial Weather StatementFFCStewart25 min
Jun 28, 3:41 PM EDTSpecial Weather StatementFFCWilcox34 min
Jun 28, 4:30 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen45 min
Jun 28, 4:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter40 min
Jun 28, 4:55 PM EDTSpecial Weather StatementFFCPulaski50 min
Jun 28, 5:01 PM EDTSpecial Weather StatementFFCToombs44 min
Jun 28, 6:01 PM EDTSevere Thunderstorm WarningFFCLaurens29 min
Jun 28, 6:16 PM EDTSpecial Weather StatementFFCWheeler44 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.